Skip to main content

Global well-posedness for nonlinear fourth-order Schrödinger equations


This paper studies a class of nonlinear fourth-order Schrödinger equations. By constructing a variational problem and the so-called invariant of some sets, we get global existence and nonexistence of the solutions.

1 Introduction

This paper concerns the initial value problems for the nonlinear fourth-order Schrödinger equations

$$\begin{aligned} \left \{ \textstyle\begin{array}{@{}l} i\partial_{t}u+\Delta^{2}u=|u|^{p}u,\\ u(0, x)=u_{0}(x),\quad x\in\mathbb{R}^{n}, \end{array}\displaystyle \right . \end{aligned}$$

where \(0< p<\frac{8}{(n-4)^{+}}\) (we use the convention: \(\frac {8}{(n-4)^{+}}=+\infty\) when \(2\leq n\leq4\); \(\frac{8}{(n-4)^{+}}=\frac {8}{n-4}\) when \(n\geq5\)), \(u(t,x):\mathbb{R}\times\mathbb {R}^{n}\rightarrow\mathbb{C}\), \(n\geq2\), is the unknown function and Δ is the Laplace operator, \(t\in[0,+\infty)\).

Problem (1.1) was first introduced by Karpman [1]. Karpman and Shagalov [2] considered the conditions for existence and stability of solutions about the fourth-order Schrödinger equation

$$\begin{aligned} i\partial_{t}\Psi+\frac{1}{2}\Delta\Psi+ \frac{1}{2}\gamma\Delta^{2}\Psi +|\Psi|^{2p}\Psi=0, \end{aligned}$$

where p is an integer and

$$\begin{aligned} p\geq1, \quad \Delta=\nabla_{\alpha}\nabla_{\alpha}, \quad \alpha=1, \ldots,n, n=1,2,3. \end{aligned}$$

Pausader [3] established the global well-posedness for the energy critical fourth-order Schrödinger equation

$$\begin{aligned} i\partial_{t} u+\Delta^{2}u+\varepsilon\Delta u+f\bigl(|u|^{2}\bigr)u=0 \end{aligned}$$

in the radial case by Strichartz-type estimates, while a specific nonlinear fourth-order Schrödinger equation as above (1.3) had been recently discussed by Fibich et al. [4]. They described various properties of the equation in the subcritical regime.

Moreover, for \(f(|u|^{2})u=|u|^{p-1}u\) one could also consider the focusing equation

$$\begin{aligned} i\partial_{t} u+\Delta^{2}u-\varepsilon\Delta u-|u|^{p-1}u=0 \end{aligned}$$

and proved that the solutions blow up in finite time for large data [5, 6].

Motivated by the above works, Pausader and Xia [7] proved the scattering theory for the defocusing fourth-order Schrödinger equation

$$\begin{aligned} \left \{ \textstyle\begin{array}{@{}l} i\partial_{t}u+\Delta^{2}u-\varepsilon\Delta u+|u|^{p-1}u=0, \\ u(0)=u_{0}\in H^{2}_{x}(\mathbb{R}^{n}), \end{array}\displaystyle \right . \end{aligned}$$

in low spatial dimensions (\(1\leq n \leq4\)) by a virial-type estimate and Morawetz-type estimate.

Recently, Wang [8] proved the small data scattering and large data local well-posedness for the fourth-order nonlinear problem

$$\begin{aligned} \left \{ \textstyle\begin{array}{@{}l} i\partial_{t}u+\Delta^{2}u=\mu|u|^{p}u, \\ u(0, x)=u_{0}(x), \end{array}\displaystyle \right . \end{aligned}$$

where \(\mu=\pm1\), in critical \(H^{s_{c}}\) space and in particular, for some \(s_{c} \leq0\) by Fourier restriction theory and Strichartz-type estimates, but the sharp conditions of the global existence and blow up for the problem by potential well theory is still not considered for \(\mu=1\). In this paper we try to solve this problem by a concavity method and potential well theory. Recently, the concavity method and potential well theory were applied by Shen et al. [9] to study the initial boundary value problem for fourth-order wave equations with nonlinear strain and source terms at high energy level. For other related results, we refer the reader to [1018].

The plan of this paper is as follows. In the second section, we state some propositions, lemmas, and definitions and prove some invariant sets. In the third section, we state the sharp condition for the global existence and nonexistence of problem (1.1).

Throughout this paper, the \(H^{2}(\mathbb{R}^{n})\)-norm will be designated by \(\|\cdot\|_{H^{2}}\), also, the \(L^{p}(\mathbb{R}^{n})\)-norm will be denoted by \(\|\cdot\|_{L^{p}}\) (if \(p=2\), \(\|\cdot\|_{L^{2}}\) is denoted \(\|\cdot\|\)). For simplicity, hereafter, \(\int_{\mathbb {R}^{n}}\cdot\,dx\) is denoted ∫.

2 Preliminaries

For problem (1.1), we define the energy space in the course of nature by

$$\begin{aligned} H= \biggl\{ u\in H^{2}\bigl(\mathbb{R}^{n}\bigr) \Big| \int|x|^{2}|u|^{2}< \infty \biggr\} . \end{aligned}$$

Proposition 2.1

([19, 20])

Let \(u_{0}\in H\). Then there exists a unique solution u of the Cauchy problem (1.1) in \(C([0, T]; H)\) for some \(T\in(0,\infty]\) (maximal existence time). Furthermore, we can get alternatives: \(T =\infty\) or \(T<\infty\) and

$$\lim_{t\rightarrow T}\|u\|_{H^{2}}=\infty. $$

Moreover, u satisfies

$$\begin{aligned}& \int|u|^{2}= \int|u_{0}|^{2}, \end{aligned}$$
$$\begin{aligned}& E(t)=\frac{1}{2} \int \biggl(|\Delta u|^{2}-\frac{2}{p+2}|u|^{p+2} \biggr)\equiv E(0). \end{aligned}$$

From [19, 20], we can get the following lemma.

Lemma 2.2

Suppose \(u_{0}\in H\), \(u\in C([0,T); H)\) be a solution to problem (1.1). Let \(J(t)=\int|x|^{2}|u|^{2}\), then

$$\begin{aligned} J^{''}(t)=8 \int \biggl(|\Delta u|^{2}-\frac{np}{2(p+2)}|u|^{p+2} \biggr). \end{aligned}$$

Furthermore, we consider the following steady-state equation:

$$\begin{aligned} -\Delta^{2}\varphi+\varphi+\varphi|\varphi|^{p}=0, \quad \varphi\in H. \end{aligned}$$

For any solution of (2.5), we define the following functionals:

$$\begin{aligned} &P(\varphi)=\frac{1}{2} \int \biggl(|\Delta\varphi|^{2}-|\varphi|^{2}- \frac {2}{p+2}|\varphi|^{p+2} \biggr), \end{aligned}$$
$$\begin{aligned} &I(\varphi)= \int \bigl(|\Delta\varphi|^{2}-|\varphi|^{2}-| \varphi|^{p+2} \bigr). \end{aligned}$$

When \(\varphi_{0}\in H\) and φ are a solution of problem (1.1) in \(C([0,T]; H)\), we have

$$\begin{aligned} P(\varphi)\equiv P(\varphi_{0}), \end{aligned}$$

and we define the set

$$M=\bigl\{ \varphi\in H\setminus\{0\}|I(\varphi)=0\bigr\} . $$

Now, we study the following constrained variational problem:

$$\begin{aligned} d=\inf_{\varphi\in M}P(\varphi). \end{aligned}$$

By a similar argument to [21], we get the following lemmas.

Lemma 2.3

Solution of (2.5) belongs to M.


Let \(\varphi(x)\) be a solution of steady-state equation (2.5). Then we get

$$\begin{aligned} \int\bigl(|\Delta\varphi|^{2}-|\varphi|^{2}-| \varphi|^{p+2}\bigr)=0, \end{aligned}$$

from which

$$I(\varphi)=0. $$

Hence \(\varphi\in M\). □

Lemma 2.4

When \(\varphi(x)\in M\), we have \(d>0\).


By (2.6) and (2.7), on M we get

$$\begin{aligned} P(\varphi)=\frac{p}{2(p+2)} \int|\varphi|^{p+2}. \end{aligned}$$

Combined with (2.9), we obtain the conclusion. □

Lemma 2.5

Let \(\varphi\in H \), \(\lambda>0\), and \(\varphi_{\lambda}(x)=\lambda \varphi(x)\). Then there exists a unique \(\lambda^{*}>0\) (depending on φ) such that \(I(\varphi_{\lambda^{*}})=0\) and \(I(\varphi _{\lambda})>0\), for \(\lambda\in(0, \mu)\); \(I(\varphi_{\lambda})<0\), for \(\lambda>\lambda^{*}\). Furthermore, \(P(\varphi_{\lambda^{*}})\geq P(\varphi_{\lambda})\), for any \(\lambda>0\).


From \(\varphi_{\lambda}=\lambda\varphi\), (2.6) and (2.7), we have

$$\begin{aligned} I(\varphi_{\lambda})=\lambda^{2} \int \bigl(|\Delta\varphi|^{2}-|\varphi |^{2}- \lambda^{p}|\varphi|^{p+2} \bigr) \end{aligned}$$


$$\begin{aligned} P(\varphi_{\lambda})=\frac{\lambda^{2}}{2} \int \bigl(|\Delta\varphi |^{2}-|\varphi|^{2} \bigr)- \frac{\lambda^{p+2}}{p+2} \int|\varphi |^{p+2}. \end{aligned}$$

Furthermore, there exists a unique positive constant \(\lambda^{*}>0\) (depending on φ) such that \(I(\varphi_{\lambda^{*}}) = 0\) and we can easily see that

$$\begin{aligned} I(\varphi_{\lambda})>0 \quad\mbox{for } \lambda\in\bigl(0, \lambda^{*}\bigr) \end{aligned}$$


$$\begin{aligned} I(\varphi_{\lambda})< 0 \quad\mbox{for } \lambda>\lambda^{*}. \end{aligned}$$


$$\begin{aligned} \frac{d}{d\lambda}P(\varphi_{\lambda})=\lambda^{-1}I( \varphi_{\lambda}) \end{aligned}$$


$$\begin{aligned} I(\varphi_{\lambda^{*}})=0, \end{aligned}$$

we obtain

$$\begin{aligned} P(\varphi_{\lambda^{*}})\geq P(\varphi_{\lambda}), \quad\mbox{for any } \lambda>0. \end{aligned}$$

This completes the proof of the lemma. □

Now we discuss the invariant sets of solution for problem (1.1).

Theorem 2.6


$$\begin{aligned} V=\bigl\{ \varphi\in H\setminus\{0\} |P(\varphi)< d,I(\varphi)< 0 \bigr\} . \end{aligned}$$

If \(u_{0}\in V\), then the solution \(u(x,t)\) of problem (1.1) also belongs to V for any t in the interval \([0, T)\).

Notice that on the basis of Theorem 2.6 one says that V is an invariant set of problem (1.1).


Let \(u_{0}\in V\). By Proposition 2.1 there exists a unique \(u(x, t)\in C([0, T); H)\) with \(T<\infty\) such that \(u(x, t)\) is a solution of problem (1.1). As (2.8) shows,

$$\begin{aligned} P(u) = P(u_{0}), \quad t \in[0, T). \end{aligned}$$

It means that \(P(u_{0})< d\) is equivalent to \(P(u)< d\) for any \(t\in[0, T)\).

If \(u_{0}\in V\), then we have \(u\in V\) for \(t\in[0,T)\). Indeed, if it was false, there exists a first time \(t_{1}\in(0,T)\) such that \(I(u(x, t_{1})) = 0\). By (2.6), (2.7), and

$$\begin{aligned} P \bigl(u (x, t_{1} ) \bigr)>0, \end{aligned}$$

we have \(u(x, t_{1}) \neq0\). Otherwise \(P(u(x, t_{1})) = 0\), which contradicts \(P(u(x, t_{1}))> 0\). From (2.9), it follows that \(P(u(x, t_{1}))\geq d\). This contradicts \(P(u(x, t)) < d\) for any \(t\in[0, T)\), since \(I(u(x, t)) < 0\). In other words, \(u(x, t) \in V\) for any \(t\in[0, T)\). So, V is an invariant manifold of (1.1). □

By a proof similar to that of Theorem 2.6, we can obtain the following theorem.

Theorem 2.7


$$\begin{aligned} W=\bigl\{ \varphi\in H\setminus\{0\} |P(\varphi)< d,I(\varphi)>0 \bigr\} \cup\{0\}, \end{aligned}$$

Then W is an invariant set of problem (1.1).

3 The conditions for global well-posedness

Theorem 3.1

(Global existence)

Let \(u_{0}\in W\), then the existence time of solution \(u(x,t)\) for problem (1.1) is infinite.


If \(u_{0}\in W\), from Theorem 2.7, we know that \(u(x, t)\in W\) for \(t\in[0, T)\). For fixed \(t\in[0, T)\), we denote \(u(x, t) = u\). Then we have \(P(u) < d\), \(I(u) > 0\). It follows from (2.6) and (2.7) that

$$\begin{aligned} & \biggl(\frac{1}{2}-\frac{1}{p+2} \biggr) \int \bigl(|\Delta u|^{2}-|u|^{2} \bigr) \\ &\quad< \frac{1}{2} \int \biggl(|\Delta u|^{2}-|u|^{2}- \frac{2}{p+2}|u|^{p+2} \biggr) < d, \end{aligned}$$

which indicates

$$\begin{aligned} \int\bigl(|\Delta u|^{2}-|u|^{2}\bigr)< \frac{2(p+2)}{p}d. \end{aligned}$$

From Proposition 2.1 and (3.1), we know that u globally exists on \(t \in[0,\infty)\).

Let \(u_{0} = 0\). From (2.2), we have \(u = 0\), which shows that u is a trivial solution of problem (1.1). □

Lemma 3.2

Assume that \(\varphi\in H\) and \(\lambda^{*}>0\) satisfy \(I(\varphi _{\lambda^{*}}) = 0\). Suppose \(\lambda^{*}<1\), then it follows that

$$\begin{aligned} P(\varphi)-P(\varphi_{\lambda^{*}})\geq\frac{1}{2}I( \varphi). \end{aligned}$$


From the proof of Lemma 2.5 we know

$$\begin{aligned} &I(\varphi_{\lambda})=a\lambda^{2}-b \lambda^{p+2}, \end{aligned}$$
$$\begin{aligned} &P(\varphi_{\lambda})=a\frac{\lambda^{2}}{2}-b\frac{\lambda ^{p+2}}{p+2}, \end{aligned}$$

where \(a=\int(|\Delta\varphi|^{2}+|\varphi|^{2})\), \(b=\int|\varphi|^{p+2}\).

Notice that \(I(\varphi_{\lambda^{*}}) = 0\) requires

$$\begin{aligned} a{\lambda^{*}}^{2}=b{\lambda^{*}}^{p+2}. \end{aligned}$$

Observe that \(\varphi= \varphi_{\lambda^{*}=1}\) and \(I(\varphi) = a -b\), using (3.5), we get

$$\begin{aligned} P(\varphi)-P(\varphi_{\lambda^{*}})=\frac{1}{2}I(\varphi)+ \frac {bp}{2(p+2)}\bigl(1-{\lambda^{*}}^{p+2}\bigr), \end{aligned}$$

and the result of Lemma 3.2 is obtained from (3.6) since \(\lambda^{*}<1\) and \(0< p<\frac {8}{n-4} \). Lemma 3.2 is proved. □

Theorem 3.3

(Blow up in finite time)

Let \(p>1\), \(n>\frac{2(p+2)}{p}\), \(u_{0}\in V\), \(E(0)< d\), then any solution \(u(x, t)\) to problem (1.1) blows up in finite time.


Since \(u_{0}\in V\), for \(t\in[0,T)\), from Theorem 2.6 we have \(u(x,t)\in V\), i.e., \(I(u)<0\). Then we obtain

$$\begin{aligned} I(u)< 0, \qquad P(u)< d, \quad t\in[0,T). \end{aligned}$$

Since \(u_{0}\in L^{2}(\mathbb{R}^{n})\), \(u\in L^{2}(\mathbb{R}^{n})\), by Lemma 2.2 it follows that

$$\begin{aligned} \frac{d^{2}}{dt^{2}} \int|x|^{2}|u|^{2}\leq8 \biggl(I(u)+ \int|u_{0}|^{2} \biggr). \end{aligned}$$

For fixed \(t\in[0,T)\), \(u=u(t)\). Let \(\lambda^{*}>0\) be such that

$$\begin{aligned} I(u_{\lambda^{*}})=0. \end{aligned}$$

Since \(I(u)<0\), we know from Lemma 2.5 that \(\lambda^{*}<1\). Because

$$\begin{aligned} P\bigl(u_{\lambda}^{*}\bigr)\geq d, \qquad P(u)=P(u_{0}). \end{aligned}$$

By Lemma 3.2, we get

$$\begin{aligned} I(u)\leq2\bigl(P(u_{0})-d\bigr)< 0. \end{aligned}$$

By (2.8), (2.9), and \(E(0)< d\), it follows that

$$\begin{aligned} J''(t)&=\frac{d^{2}}{dt^{2}} \int|x|^{2}|u|^{2} \\ &\leq8 \biggl(2\bigl(P(u_{0})-d\bigr)+ \int|u_{0}|^{2} \biggr) \\ &=-16d+8 \int \biggl(|\Delta u_{0}|^{2}-|u_{0}|^{2}- \frac{2}{p+2}|u_{0}|^{p+2} \biggr)+8 \int|u_{0}|^{2} \\ &=-16d+16E(0) \\ &=-c_{0},\quad 0\leq t< T, \end{aligned}$$

where \(c_{0}\) is a positive constant. Furthermore, we can get

$$J'(t)\leq-c_{0}t+J'(0), \quad 0\leq t< T. $$

Hence there exists a \(t_{0}\geq0\), such that \(J'(t)< J'(0)<0\) for \(t>t_{0}\) and

$$\begin{aligned} J(t)< J'(t_{0}) (t-t_{0})+J(t_{0}), \quad t_{0} < t< T, \end{aligned}$$

since \(J(0)>0\) (by \(I(u_{0})<0\)). From (3.11), we know that there exists a \(T_{1}>0\) such that \(J(t)>0\) for \(t\in[0,T_{1})\),

$$\begin{aligned} \lim_{t\rightarrow T_{1}}J(t)=0. \end{aligned}$$

From (3.12), the Hölder inequality, and the Hardy inequality, we have

$$\begin{aligned} \|u_{0}\|^{2}=\|u\|^{2}&= \int\frac{|u|}{|x|}|x||u| \\ &\geq \biggl( \int\frac{|u|^{2}}{|x|^{2}} \biggr)^{\frac{1}{2}} \biggl( \int |x|^{2}|u|^{2} \biggr)^{\frac{1}{2}} \\ &\geq C\|\nabla u\|J^{\frac{1}{2}}{t}, \end{aligned}$$

and it follows that

$$\lim_{t\rightarrow T}\bigl\| \nabla u(t)\bigr\| =\infty, $$

which contradicts \(T= +\infty\). Finally, we can get

$$\lim_{t\rightarrow T}\bigl\| u(t)\bigr\| _{H^{2}}=+\infty. $$

i.e. the solution of problem (1.1) blows up in finite time. □


  1. Karpman, VI: Lyapunov approach to the soliton stability in highly dispersive systems. I. Fourth order nonlinear Schrödinger equations. Phys. Lett. A 215, 254-256 (1996)

    Article  MathSciNet  MATH  Google Scholar 

  2. Karpman, VI, Shagalov, AG: Stability of solitons described by nonlinear Schrödinger-type equations with higher-order dispersion. Physica D 144, 194-210 (2000)

    Article  MathSciNet  MATH  Google Scholar 

  3. Pausader, B: Global well-posedness for energy critical fourth-order Schrödinger equations in the radial case. Dyn. Partial Differ. Equ. 4, 197-225 (2007)

    Article  MathSciNet  MATH  Google Scholar 

  4. Fibich, G, Ilan, B, Papanicolaou, G: Self-focusing with fourth order dispersion. SIAM J. Appl. Math. 64, 1437-1462 (2002)

    MathSciNet  MATH  Google Scholar 

  5. Baruch, G, Fibich, G, Mandelbaum, E: Singular solutions of the biharmonic nonlinear Schrödinger equation. SIAM J. Appl. Math. 70, 3319-3341 (2010)

    Article  MathSciNet  MATH  Google Scholar 

  6. Baruch, G, Fibich, G: Singular solutions of the L2-supercritical biharmonic nonlinear Schrödinger equation. Nonlinearity 24, 1843-1859 (2011)

    Article  MathSciNet  MATH  Google Scholar 

  7. Pausader, B, Xia, SX: Scattering theory for the fourth-order Schrödinger equation in low dimensions. Nonlinear Anal. 26, 2175-2191 (2013)

    Article  MathSciNet  MATH  Google Scholar 

  8. Wang, YZ: Nonlinear four-order Schrödinger equations with radial data. Nonlinear Anal. 75, 2534-2541 (2012)

    Article  MathSciNet  MATH  Google Scholar 

  9. Shen, JH, Yang, YB, Chen, SH, Xu, RZ: Finite time blow up of fourth-order wave equations with nonlinear strain and source terms at high energy level. Int. J. Math. 24, 1350043 (2013)

    Article  MathSciNet  MATH  Google Scholar 

  10. Zhu, SH, Yang, H, Zhang, J: Blow-up of rough solutions to the fourth-order nonlinear Schrödinger equation. Nonlinear Anal. 74, 6186-6201 (2011)

    Article  MathSciNet  MATH  Google Scholar 

  11. Zhu, SH, Zhang, J, Yang, H: Biharmonic nonlinear Schrödinger equation and the profile decomposition. Nonlinear Anal. 74, 6244-6255 (2011)

    Article  MathSciNet  MATH  Google Scholar 

  12. Liu, RX, Tian, B, Liu, LC, Qin, B, Lü, X: Bilinear forms, N-soliton solution sand soliton interactions for a fourth-order dispersive nonlinear Schrödinger equation in condensed-matter physics and biophysics. Physica B 413, 120-125 (2013)

    Article  Google Scholar 

  13. Payne, LE, Sattinger, DH: Saddle points and instability of nonlinear hyperbolic equations. Isr. J. Math. 22, 273-303 (1975)

    Article  MathSciNet  MATH  Google Scholar 

  14. Levine, HA: Instability and nonexistence of global solutions to nonlinear wave equations of the form \(Pu_{tt}=-Au+F(u)\). Trans. Am. Math. Soc. 192, 1-21 (1974)

    MATH  Google Scholar 

  15. Liu, YC, Zhao, JS: On potential wells and applications to semilinear hyperbolic equations and parabolic equations. Nonlinear Anal. 64, 2665-2687 (2006)

    Article  MathSciNet  MATH  Google Scholar 

  16. Liu, YC, Xu, RZ: Potential well method for Cauchy problem of generalized double dispersion equations. J. Math. Anal. Appl. 338, 1169-1187 (2008)

    Article  MathSciNet  MATH  Google Scholar 

  17. Liu, YC, Xu, RZ: Fourth order wave equations with nonlinear strain and source terms. J. Math. Anal. Appl. 331, 585-607 (2007)

    Article  MathSciNet  MATH  Google Scholar 

  18. Xu, RZ, Liu, YC: Ill-posedness of nonlinear parabolic equation with critical initial condition. Math. Comput. Simul. 82, 1363-1374 (2012)

    Article  MathSciNet  MATH  Google Scholar 

  19. Kato, T: On nonlinear Schrödinger equations. Ann. IHP, Phys. Théor. 46, 113-129 (1987)

    MATH  Google Scholar 

  20. Cazenave, T: Semilinear Schrödinger Equations, vol. 10. Am. Math. Soc., Providence (2003)

    MATH  Google Scholar 

  21. Jiang, XL, Yang, YB, Xu, RZ: Family potential wells and its applications to NLS with harmonic potential. Appl. Math. Inf. Sci. 6, 155-165 (2012)

    MathSciNet  MATH  Google Scholar 

Download references


This work was supported by the National Natural Science Foundation of China (41306086), the Fundamental Research Funds for the Central Universities. Many thanks go to the reviewers for their revision suggestions, which improved the paper a lot. The authors appreciate Prof. Weike Wang for his valuable suggestions.

Author information

Authors and Affiliations


Corresponding authors

Correspondence to Yi Niu or Jihong Shen.

Additional information

Competing interests

The authors declare that they have no competing interests.

Authors’ contributions

All authors contributed to the writing of this paper. XP found the motivation of this paper. YN and JL finished the proof of the main theorems and wrote the manuscript. JS and MZ provided many good ideas and assisted with writing this paper. All authors read and approved the final manuscript.

Rights and permissions

Open Access This article is distributed under the terms of the Creative Commons Attribution 4.0 International License (, which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.

Reprints and Permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Peng, X., Niu, Y., Liu, J. et al. Global well-posedness for nonlinear fourth-order Schrödinger equations. Bound Value Probl 2016, 25 (2016).

Download citation

  • Received:

  • Accepted:

  • Published:

  • DOI: